MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028270
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental med watch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the circumflex artery.A 2.75 x 28 synergy ii drug-eluting stent was advanced to treat the lesion.However, the physician noticed that the stent looked funny under fluoroscopy.The device was removed from the patient's body and the stent struts were noted to be frayed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:synergy ii us mr 2.75 x 28mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found severe damage.The proximal struts were pushed in a distal direction resulting in bunching of the mid section of the stent.Struts 1-8 from the distal end of the stent were undamaged and crimped in place.The crimped stent od(outer diameter) of the undamaged section was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device revealed multiple hypotube kinks.An examination of the shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage.The tip was visually and microscopically examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6585822
Report Number2134265-2017-05303
Device Sequence Number16282554
Product Code NIQ
UDI-Device Identifier08714729840282
UDI-Public(01)08714729840282(17)20170830(10)19689822
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2017
Device Model NumberH7493926028270
Device Catalogue Number39260-2827
Device Lot Number19689822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR